Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Apr 17, 2021, 3:14 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Apr 17, 2021, 7:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2021, 3:14 AM MDT (09:14 UTC)
- In effect from
- Apr 17, 2021, 7:00 AM MDT
- Expired
- Apr 17, 2021, 5:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WWUS75 KPIH 170914 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 314 AM MDT Sat Apr 17 2021 IDZ054-172300- /O.NEW.KPIH.LW.Y.0006.210417T1300Z-210417T2300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 314 AM MDT Sat Apr 17 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... * WHAT...Northeast winds 10 to 15 mph with gusts around 18 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 7 AM this morning to 5 PM MDT this afternoon. * IMPACTS...Moderate to strong northeast winds will create rough waves making hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on the American Falls reservoir should use extra caution since these northeast winds will create rough waves which can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
724 WWUS75 KPIH 171843 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1243 PM MDT Sat Apr 17 2021 IDZ054-172300- /O.CON.KPIH.LW.Y.0006.000000T0000Z-210417T2300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1243 PM MDT Sat Apr 17 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... * WHAT...Northeast winds 10 to 15 mph with gusts to 20 mph. * WHERE...American Falls Reservoir. * WHEN...Until 5 PM MDT this afternoon. * IMPACTS...Moderate to strong northeast winds will create rough waves making hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on the American Falls reservoir should use extra caution since these northeast winds will create rough waves which can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
786 WWUS75 KPIH 172244 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 444 PM MDT Sat Apr 17 2021 IDZ054-172345- /O.EXP.KPIH.LW.Y.0006.000000T0000Z-210417T2300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 444 PM MDT Sat Apr 17 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 5 PM MDT THIS AFTERNOON... Northeast winds were decreasing below Advisory criteria across American Falls Reservoir and thus the Advisory will be allowed to expire at 5 PM this afternoon. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 16, 7:06 PM MDT, 8 hours 8 minutes earlier.
Area forecast discussion, Apr 16, 7:06 PM MDT, 8 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pocatello ID 706 PM MDT Fri Apr 16 2021 .UPDATE...A couple of updates as we begin this Friday evening. One is to let the LAKE WIND ADVISORY for American Falls Reservoir end on time. It might remain a bit gusty on the north end, but winds elsewhere are light and variable. Also, showers continue across the area, especially from the Snake Plain and the southern and eastern highlands. Those should hold through 8-10pm although they already beginning to decrease as we head toward sundown. Looking ahead, we may need another LAKE WIND ADVISORY for tomorrow...but will let the overnight shift take one last crack at that. Keyes && .PREV DISCUSSION... /issued 209 PM MDT Fri Apr 16 2021/ SHORT TERM...Tonight through Sunday night. Upper trough remains to the south tonight, with a few light showers this afternoon mainly over the southern and eastern highlands. Northeast down-valley gradient continues, and winds remain strong enough for chop concerns on American Falls Reservoir so the Lake Wind Advisory stands. High pressure begins tilting over the region for most of the weekend. Expect a warming trend with winds decreasing and returning to a southwesterly daily up-valley flow for the Snake Plain. That should limit the threats to boaters on American Falls Reservoir for the weekend. DMH && .SHORT TERM... .LONG TERM... && .AVIATION... LONG TERM...MONDAY THROUGH NEXT FRIDAY... Rain/snow shower activity will be ongoing Mon AM, and will continue throughout the day as the responsible shortwave drops across the region from the north. It continues to look like the brunt of this system will remain to our east across MT/WY, and thus, potential impacts continue to look limited (although colder high temps only reaching the 40s/50s can be expected Mon). 500mb cluster analysis continues to support this "glancing blow" idea with the majority of clusters keeping our CWA almost centered between the trough to our NE and ridging to our W (although one cluster is perhaps coming in favoring more of an influence from the trough). It does increasingly look like breezy NNE winds can be expected, especially during the afternoon/eve and maximized down the Snake Plain from Dubois to Pocatello. By Wed, models advertise the potential for some sort of shortwave or even closed low to rotate in from the west, but with very low confidence at this juncture on eventual track and any impacts for our CWA. Effects from this trough could linger into Thurs/Fri. Temps will gradually warm again Tue-Fri. - KSmith AVIATION... Forecast confidence is very high in widespread VFR cigs/vsbys for all SE Idaho terminals from today right through the weekend, with no significant impacts for aviation through Sun eve. Stepping down from this concept into the details, high-res guidance (HREF ensemble members/RAP) are all generating varying degrees of very light/isolated/"popcorn" shower activity coincident with diurnal heating this afternoon/early eve, with perhaps a slight maximum to this development across the terrain south/east of the Snake Plain. This is accompanied by a cig nudge toward slightly increased SCT to borderline BKN mid-level cumulus, again especially over terrain areas. Granted a localized troughing feature on the far back side of a departing low pressure center ejecting east into the Plains will still be in our neighborhood, but NAMNest/RAP instability is almost non-existent, and we think it's going to really hard to pull off much shower activity near the TAF terminals. NBM PoPs are coming in at 10% or less as well, highest at KDIJ. Generously added VCSH at KDIJ, but otherwise will simply expect that slight uptick in clouds. After sunset tonight, those clouds largely dissipate with FEW to SKC conditions overnight through midday Sat, with just a few clouds Sat afternoon. Expect a relatively light NE down-valley flow to continue today, tonight, and Sat at KPIH/KIDA/KBYI, with a normal diurnal SE day/NW night pattern at KSUN. The airmass should remain too dry to support fog/low stratus concerns, and development is not reflected in any guidance. Enjoy the break! - KSmith && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.